Alert archive / California / Wind Advisories in 2020

Wind Advisory 76, NWS Los Angeles, CA

November 30, 2020

NWS Los Angeles, CA issued this wind advisory at Nov 30, 2020, 4:25 AM PST. It took effect at Nov 30, 2020, 6:00 PM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2020, 4:25 AM PST (12:25 UTC)
In effect from
Nov 30, 2020, 6:00 PM PST
Expired
Dec 1, 2020, 10:00 AM PST
In force
16 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

813 
WWUS76 KLOX 301225
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
425 AM PST Mon Nov 30 2020

CAZ034-035-301330-
/O.CAN.KLOX.FR.Y.0009.000000T0000Z-201130T1700Z/
San Luis Obispo County Central Coast-
Santa Barbara County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, San Simeon, Santa Maria, Lompoc, and Vandenberg
425 AM PST Mon Nov 30 2020

...FROST ADVISORY IS CANCELLED...

$$

CAZ039-302330-
/O.NEW.KLOX.WI.Y.0076.201201T0200Z-201201T1100Z/
Santa Barbara County South Coast-
Including the cities of Santa Barbara, Montecito, and Carpinteria
425 AM PST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
TUESDAY...

* WHAT...Areas of northwest to north winds 15 to 25 mph with gusts
  to 40 mph this evening from Refugio westward, then areas of
  north to northeast winds 15 to 25 mph with gusts to 40 mph near
  Montecito from mid evening through late tonight.

* WHERE...Santa Barbara County South Coast.

* WHEN...From 6 PM this evening to 3 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for drivers of high profile
  vehicles. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture.

&&

$$

CAZ052-302330-
/O.NEW.KLOX.WI.Y.0076.201201T0200Z-201201T1100Z/
Santa Barbara County Mountains-
Including the cities of San Marcos Pass, 
San Rafael Wilderness Area, and Dick Smith Wilderness Area
425 AM PST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PST
TUESDAY...

* WHAT...Areas of north to northeast winds 20 to 30 mph with gusts
  to 45 mph are expected.

* WHERE...Santa Barbara County Mountains.

* WHEN...From 6 PM this evening to 3 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture. 

&&

$$

CAZ053-054-302330-
/O.NEW.KLOX.WI.Y.0076.201201T0500Z-201201T2300Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
425 AM PST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PST
TUESDAY...

* WHAT...Areas of northwest to north winds 20 to 30 mph with gusts
  to 45 mph will develop this evening, strongest through the
  Interstate 5 corridor, then winds will become northeast 20 to 30
  mph with gusts 45 mph and become more widespread Tuesday
  morning. Winds will diminish some Tuesday afternoon.
 
* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains excluding the Santa Monica Range.

* WHEN...From 9 PM this evening to 3 PM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power outages
  may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture.

&&

$$
3 follow-up statements
750 
WWUS76 KLOX 302150
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
150 PM PST Mon Nov 30 2020

CAZ053-054-011430-
/O.EXT.KLOX.WI.Y.0076.201201T0500Z-201201T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
150 PM PST Mon Nov 30 2020

...WIND ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts to 50 mph
  expectedwill develop this evening.

* WHERE...Ventura County Mountains and Los Angeles County
  Mountains excluding the Santa Monica Range. Strongest around the
  Interstate 5 Corridor.

* WHEN...From 9 PM this evening to 10 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and
  make driving difficult, especially for drivers of high profile
  vehicles. Tree limbs could be blown down and a few power outages
  may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture.

&&

$$

CAZ039-052-011100-
/O.CON.KLOX.WI.Y.0076.201201T0200Z-201201T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
150 PM PST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
PST TUESDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts to 50 
  mph are expected.

* WHERE...Santa Barbara County Mountains. Strongest around
  the Montecito hills and the northern mountains.

* WHEN...From 6 PM this evening to 3 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture.

&&

$$

RK
246 
WWUS76 KLOX 010435
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
835 PM PST Mon Nov 30 2020

CAZ034-011100-
/O.EXB.KLOX.WI.Y.0076.201201T0700Z-201201T1800Z/
San Luis Obispo County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, and San Simeon
835 PM PST Mon Nov 30 2020

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...Areas of north to northeast winds 15 to 25 mph with 
  gusts to 40 mph are expected.

* WHERE...San Luis Obispo County Central Coast.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Travel on area roadways may be affected.
  This includes Highways 1 and 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ039-052-011100-
/O.CON.KLOX.WI.Y.0076.000000T0000Z-201201T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
835 PM PST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST TUESDAY...

* WHAT...North to northeast winds 20 to 30 mph with gusts to 50 
  mph are expected.

* WHERE...Santa Barbara County Mountains. Strongest around the 
  Montecito hills and the northern mountains.

* WHEN...Until 3 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Travel on area roadways may be affected. 
  This includes Highways 101, 154 and 192...as well as the Gaviota
  and San Marcos Passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture.

&&

$$

CAZ053-054-011100-
/O.CON.KLOX.WI.Y.0076.201201T0500Z-201201T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
835 PM PST Mon Nov 30 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WHAT...North winds 20 to 30 mph with gusts to 50 mph 
  expectedwill develop this evening.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains excluding the Santa Monica Range. Strongest around 
  the Interstate 5 Corridor.

* WHEN...Until 10 AM PST Tuesday.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Travel on area roadways may be affected. 
  This includes Highway 33 in Ventura County as well as Interstate
  5 and Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture.

&&

$$

Hall
176 
WWUS76 KLOX 011120
NPWLOX

URGENT - WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
320 AM PST Tue Dec 1 2020

CAZ039-052-011230-
/O.EXP.KLOX.WI.Y.0076.000000T0000Z-201201T1100Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
Including the cities of Santa Barbara, Montecito, Carpinteria, 
San Marcos Pass, San Rafael Wilderness Area, 
and Dick Smith Wilderness Area
320 AM PST Tue Dec 1 2020

...WIND ADVISORY HAS EXPIRED...

The winds have diminished to below advisory levels.

$$

CAZ053-054-011800-
/O.CON.KLOX.WI.Y.0076.000000T0000Z-201201T1800Z/
Ventura County Mountains-
Los Angeles County Mountains excluding the Santa Monica Range-
Including the cities of Lockwood Valley, Mount Pinos, Acton, 
Mount Wilson, and Sandberg
320 AM PST Tue Dec 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...North winds 20 to 30 mph with gusts to 45 mph.

* WHERE...Ventura County Mountains and Los Angeles County 
  Mountains excluding the Santa Monica Range. Strongest around 
  the Interstate 5 Corridor.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Travel on area roadways may be affected. 
  This includes Highway 33 in Ventura County as well as 
  Interstate 5 and Highway 14 in Los Angeles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, such as lawn furniture.

&&

$$

CAZ034-011800-
/O.CON.KLOX.WI.Y.0076.000000T0000Z-201201T1800Z/
San Luis Obispo County Central Coast-
Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, 
Cambria, and San Simeon
320 AM PST Tue Dec 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

* WHAT...Areas of north to northeast winds 15 to 25 mph with gusts
  to 35 mph are expected.

* WHERE...San Luis Obispo County Central Coast.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds will blow around unsecured objects and 
  make driving difficult, especially for drivers of high profile 
  vehicles. Tree limbs could be blown down and a few power 
  outages may result.

* ADDITIONAL DETAILS...Travel on area roadways may be affected. 
  This includes Highways 1 and 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ASR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 30, 3:58 AM PST, 27 minutes earlier.

Area forecast discussion, Nov 30, 3:58 AM PST, 27 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
358 AM PST Mon Nov 30 2020

.SYNOPSIS...30/313 AM.

Skies will be clear through Wednesday and it will be breezy to
locally windy. Daytime highs will be well above normal in most
areas. A moderate to possibly strong offshore wind event will
affect the region Wednesday night through early Friday, along
with some cooling. Winds should decrease Friday afternoon into
the weekend, with some warming expected.

&&

.SHORT TERM (TDY-WED)...30/357 AM.

Just some high clouds drifting across the region this morning, and
those should push east of the area by late morning. The KLAX to
KDAG gradient was 3.4 mb offshore this morning, almost unchanged
from this time on Sun. There was less in the way of winds across
the mtns and valleys of L.A. and VTU Counties early this morning.
While winds may increase and become a bit more widespread with
the typical diurnal cycle this morning, expect winds to remain
below advisory levels today. Winds should diminish in most areas
this afternoon,

A very weak short wave trough will zip southeastward across the
region this morning. It will not change heights or thicknesses
much, but it will turn the flow aloft more northerly. Max temps
today should actually go up a couple of degrees in most areas from
those recorded on Sun, due to some warming at 950 mb.

N-S gradients will begin to sharpen later today and tonight,
especially between KLAX and KBFL and KSBA and KBFL. where
gradients will top out at nearly between 5 and 6 mb offshore.
With this in mind, and some subsidence on the backside of the
short wave, expect some gusty advisory level winds to develop
across southern SBA County this evening, first in areas from
Refugio westward late this afternoon and evening, with the focus
of the winds shifting to areas near Montecito later in the evening
through late tonight as the winds turn more north northeasterly.
Also, northwest to north winds should reach advisory levels around
the Interstate 5 corridor this evening, then continue tonight.
The winds will shift to northeast Tue, causing the focus of the
winds to shift to other mountain locations, but advisory level
winds should persist for much of Tue.

With this in mind, have issued wind advisories from this evening
through late tonight for the Santa Ynez Range and the south coast
of SBA County, and from this evening through Tue afternoon for
the mountains of L.A./VTU Counties (excluding the Santa Monicas).

High resolution models show winds spreading into the Santa
Clarita Valley, the western San Fernando Valley, the eastern
valleys of Ventura County, and into the Santa Monicas tonight,
but at this point, it appears winds will mostly remain just below
advisory levels. Will let the day shift look at the next high res
model run to make that decision for tonight.

Winds will turn more northeasterly on Tue, and that is when
advisory level winds look more likely in the Santa Clarita
Valley, the northern and western San Fernando Valley, the valleys
of VTU County, the Ventura County coastal plain and the Santa
Monica mountains. So advisories will probably be needed for Tue
for those areas. The main question is will they be needed tonight.
Locally gusty northeast winds will also affect locations through
and below passes and canyons of the Santa Lucia range in SLO
County late tonight/Tue morning. Height/thicknesses will rise a
bit more on Tue, but 950 mb temps do not change much, with warming
possibly offset by low level cold advection. Therefore, expect
little change in max temps Tue.

The EC, GFS and the WRF, are in decent agreement with the upper
pattern, showing a highly amplified ridge extending from southern
CA north northeastward into eastern portions of the Pac NW and
Idaho Tue night and Wed. The GFS and EC show an enormous upper low
covering much of the Plains and the eastern Rockies on Wed. At
the surface, offshore pressure gradients have also come into
somewhat better agreement. While the WRF had been showing KLAX-
KDAG gradients of over 8 mb offshore at 12Z Wed, it now shows 6.6
mb, while the EC show a gradient of 4.2 offshore, and the GFS
just 2.9 mb offshore. It now appears that for at least Tue
night/Wed, northeast winds will be generally in the advisory level
category across the mtns and most valleys of L.A./VTU Counties
and the VTU County coastal plain. Max temps will likely drop a few
degrees as heights lower and cold air advection begins to spill
in from the northeast.

.LONG TERM (THU-SUN)...29/242 PM.

The models are showing better agreement on the timing and strength
of the developing Santa Ana event. However, the overall timing is
slowing a bit. Initial thoughts would have the event taper off
notably on Friday. With the slowdown it is increasingly looking as
though there will continue to be elevated and gusty winds linger
into Saturday. Temperatures will push 80 degrees in some locations
by the end of the week and into the weekend.

&&

.AVIATION...30/1006Z.

At 1000Z, there was a surface-based inversion at KLAX. The top
of the inversion was 800 feet with a temperature of 21 degrees
Celsius.

Overall, high confidence in 12Z TAF as VFR conditions are
anticipated for all sites through the period.

KLAX...High confidence in 12Z TAF as VFR are anticipated through
the period. No significant easterly wind component is expected.

KBUR...High confidence in 12Z TAF as VFR are anticipated through
the period.

&&

.MARINE...30/206 AM.

For the Outer Waters, moderate to high confidence in current
forecast. Today through Tuesday evening, high confidence in Small
Craft Advisory (SCA) level winds and seas. For Wednesday through
Friday, generally high confidence in winds and seas remaining
below SCA levels although there is a 50% chance of SCA level
northeast winds across PZZ676 Wednesday night and Thursday.

For the Inner Waters north of Point Sal, moderate to high
confidence in current forecast. There is a 40% chance of SCA level
winds each afternoon and evening today and Tuesday. For Wednesday
through Friday, high confidence in winds and seas remaining below
SCA levels.

For the Inner Waters south of Point Conception, moderate to high
confidence in current forecast. Through tonight, high confidence
in winds and seas remaining below SCA levels across most areas
except for a 40% chance of SCA level winds across the western half
of the Santa Barbara Channel. For Tuesday, there is a 50% chance
of SCA level northeast winds south of Ventura. For Wednesday
through Friday, there is a 60-80% chance of SCA level northeast
winds from Ventura southward.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Frost Advisory in effect until 9 AM PST this morning for
      zones 34-35. (See LAXNPWLOX).
     Wind Advisory in effect from 6 PM this evening to 3 AM PST
      Tuesday for zones 39-52. (See LAXNPWLOX).
     Wind Advisory in effect from 9 PM this evening to 3 PM PST
      Tuesday for zones 53-54. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 9 PM PST Tuesday for
      zones 670-673. (See LAXMWWLOX).
     Small Craft Advisory in effect from 3 PM this afternoon to 9
      PM PST Tuesday for zone 676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (WED-SUN).

An extended dry and warmer pattern through the week with elevated
fire weather concerns, culminating in a potentially strong Santa
Ana wind event with critical fire weather conditions at the end of
the week.

&&

PUBLIC...DB/Kj
AVIATION...RAT
MARINE...RAT
SYNOPSIS...DB

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 8:53 PM PSTFrost AdvisoryLOX8 hr
Nov 30, 3:29 PM PSTFire Weather WatchLOXLos Angeles23 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.